Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 11, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 5, 2005, 3:42 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 5, 2005, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Ashland County, WI, Iron County, WI, Price County, WI
The radar
The Duluth radar (KDLH), 168 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 5, 3:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 052044 TORDLH WIC003-051-099-052145- /O.NEW.KDLH.TO.W.0011.050605T2042Z-050605T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 342 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... IRON COUNTY IN NORTHWEST WISCONSIN PRICE COUNTY IN NORTH CENTRAL WISCONSIN ASHLAND COUNTY IN NORTHWEST WISCONSIN * UNTIL 445 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES SOUTHWEST OF PARK FALLS...MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PARK FALLS BY 400 PM... BUTTERNUT BY 415 PM... MERCER BY 430 PM... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4589 9069 4573 9063 4625 8973 4644 9000 $$ CLC
3 follow-up statements
000 WWUS53 KDLH 052055 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 354 PM CDT SUN JUN 5 2005 WIC003-051-099-052145- /O.CON.KDLH.TO.W.0011.000000T0000Z-050605T2145Z/ IRON WI-PRICE WI-ASHLAND WI- 354 PM CDT SUN JUN 5 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CDT FOR ASHLAND...PRICE AND IRON COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF FIFIELD...OR ABOUT 7 MILES SOUTHWEST OF PARK FALLS...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... PARK FALLS BY 400 PM CDT BUTTERNUT BY 405 PM CDT MERCER BY 435 PM CDT IF YOU ARE IN THE PARK FALLS AREA IT IS IMPERATIVE THAT YOU GET TO A SAFE PLACE IMMEDIATELY IN ADDITION TO THE TORNADO...HAIL OVER AN INCH IN DIAMETER IS LIKELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4589 9069 4573 9063 4625 8973 4644 9000 $$ CLC
000 WWUS53 KDLH 052108 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 404 PM CDT SUN JUN 5 2005 WIC003-051-099-052145- /O.CON.KDLH.TO.W.0011.000000T0000Z-050605T2145Z/ IRON WI-PRICE WI-ASHLAND WI- 404 PM CDT SUN JUN 5 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CDT FOR ASHLAND...PRICE AND IRON COUNTIES... AT 404 PM CDT...A PRICE SHERIFF DEPUTY REPORTED A TORNADO NEAR BUTTERNUT LAKE...ABOUT 5 MILES NORTH OF PARK FALLS. THIS TORNADO WAS WAS MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... TURTLE FLAMBEAU FLOWAGE BY 415 PM... MERCER BY 435 PM IF YOU ARE IN THE BUTTERNUT AREA...AND THE TURTLE FLAMBEAU FLOWAGE AREA...PLEASE SEEK STURDY INSIDE SHELTER IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4589 9069 4573 9063 4625 8973 4644 9000 $$ CLC
000 WWUS53 KDLH 052125 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 422 PM CDT SUN JUN 5 2005 WIC003-099-052132- /O.CAN.KDLH.TO.W.0011.000000T0000Z-050605T2145Z/ PRICE WI-ASHLAND WI- 422 PM CDT SUN JUN 5 2005 ...THE TORNADO WARNING FOR ASHLAND AND PRICE COUNTIES IS CANCELLED... THE TORNADIC THUNDERSTORM HAS MOVED OUT OF THESE AREAS...HOWEVER A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR NORTHWEST WISCONSIN. LAT...LON 4610 9030 4599 9028 4625 8973 4644 9000 $$ WIC051-052145- /O.CON.KDLH.TO.W.0011.000000T0000Z-050605T2145Z/ IRON WI- 422 PM CDT SUN JUN 5 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CDT FOR IRON COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF MERCER...OR ABOUT 12 MILES NORTHEAST OF PARK FALLS...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... TURTLE FLAMBEAU FLOWAGE THROUGH 440 PM MERCER BY 435 PM CDT IF YOU ARE IN THESE AREAS...PLEASE SEEK INSIDE SHELTER IMMEDIATELY. PRICE COUNTY SHERIFF REPORTED A TORNADO EARLIER AT BUTTERNUT LAKE...AT 404 PM...WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4610 9030 4599 9028 4625 8973 4644 9000 $$ CLC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:00 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT SUN JUN 5 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT SLOWLY TRACKING EAST ACROSS THE UPPER MIDWEST. ETA40 CAPE VALUES ARE PROGGED AT 1500 TO 2500 J/KG...WITH THE HIGHEST VALUES ACROSS NWRN WI. 0-3KM HELICITY VALUES DO NOT LOOK AS FAVORABLE FOR ROTATING STORMS AS YESTERDAY...WITH THE HIGHEST AMOUNTS TO THE EAST AND SOUTHEAST OF OUR CWA. SO BELIEVE THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER DUE TO THE STRENGTH OF INSTABILITY AND POTENTIAL OUTFLOW BOUNDARIES...FEEL THAT SUPERCELLS MAY STILL DEVELOP WITH ISOLATED TORNADOES POSSIBLE...ALTHOUGH MAINLY ACROSS WISCONSIN. THE ETA40 HAS THIS FRONT MOVING TO THE EAST OF OUR CWA BY MIDNIGHT TONIGHT...WITH ONLY SCATTERED SHOWERS LINGERING ACROSS OUR CWA AFTER MIDNIGHT...ESPECIALLY NORTHEAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST ON MONDAY...HOWEVER THERE WILL STILL BE A CHANCE OF SHOWERS DUE TO COLD AIR ALOFT AND INCREASED DAYTIME HEATING. BY THEN ANOTHER LOW PRESSURE SYSTEM WILL BE DEVELOPING OVER THE PLAINS...WITH SHOWERS AND THUNDERSTORMS FORMING ALONG THE WARM FRONT ACROSS THE DAKOTAS. THE LOW AND FRONT WILL SLOWLY MOVE EWRD...WITH THE THUNDERSTORM ACTIVITY MOVING INTO WRN AND SRN MN LATE MONDAY NIGHT...THEN ACROSS OUR CWA ON TUESDAY. SEVERE WEATHER IS AGAIN EXPECTED ON TUESDAY DUE TO STRONG SHEAR AND INCREASING INSTABILITY. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY. HOWEVER BEYOND THAT...THE MODELS DIFFER WITH THE GFS TAKING A WEAKENING LOW TO OUR SOUTHEAST WED NIGHT...WHILE THE ETA KEEPS A STRONGER LOW TO OUR WEST. IT APPEARS THAT WIDESPREAD DRY WEATHER WONT RETURN UNTIL LATE THIS WEEK AND NEXT WEEKEND. && .AVIATION...SCT MVFR CIGS AND VSBYS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...ASSOCIATED WITH THUNDERSTORM ACTIVITY. WDLY SCT IFR CIGS/VSBYS ARE POSSIBLE WITH STRONGER STORMS...ALONG WITH DAMAGING WINDS AND LARGE HAIL. MVFR TO IFR CIGS AND SCTRD SHOWERS WILL LINGER OVER NIGHT...BUT THE THUNDERSTORMS WILL MOVE OFF TO THE EAST OF THE AREA BY MIDNIGHT TONIGHT. PATCHY FOG MAY AGAIN DEVELOP LATE TONIGHT...PRODUCING IFR-MVFR VSBYS. CIGS WILL BEGIN TO BREAK UP TOMORROW...ALTHOUGH WDLY SCT TO SCT SHOWERS WILL CONTINUE THROUGH THE DAY. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES 011>012-019>021-037>038. WI...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES 001>004-006>009. BERDES
Hazardous weather outlook, Jun 5, 7:30 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT SUN JUN 5 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA FOR AND BECOME MORE SCATTERED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR NORTHWEST WISCONSIN. THE MAIN THREAT WILL BE DAMAGING HAIL...ALTHOUGH SEVERE WINDS AND TORNADOES ARE ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHWEST WISCONSIN TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH KFM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:07 PM CDT | Tornado Warning | DLH | Price, Sawyer | 38 min |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 34 min |
| Jun 5, 4:47 PM CDT | Severe Thunderstorm Warning | DLH | Iron | 29 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.